MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-45703-XPN1A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: inserter opened the package and noticed that the j tip of the wire was almost completely separated from the rest of the wire.The issue was identified prior to use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire assembly for analysis.The guide wire was returned within the advancer assembly, however, the end cap from the assembly had been removed and was not returned.Visual analysis revealed that the guide wire was kinked on the distal j-bend.This resulted in the j-bend to be slightly misshapen.During full assembly, the kink on the guide wire would have been located within the cap during packaging, shipping, and storage.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The kink on the guide wire 591mm from the proximal weld.The guide wire total length measured 605mm, which is within the specification limits of 600mm-608mm per the guide wire product drawing.The guide wire outer diameter measure 0.80mm, which is within the specification limits of 0.788mm-0.826mm per the guide wire product drawing.The guide wire was inserted through a lab inventory arrow raulerson syringe (ars)/ introducer needle subassembly.Little to no resistance was observed as the guide wire passed completely through the subassembly.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed both welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was kinked at the j-bend.During full assembly, the kink on the guide wire would have been located within the cap during packaging, shipping, and storage.Additionally, the guide wire passed all relevant dimensional and functional requirements.Based on these circumstances, the potential root cause cannot be determined at this time as it is unknown when the damage occurred.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18864463
Report Number9680794-2024-00198
Device Sequence Number18202790
Product Code FOZ
UDI-Device Identifier10801902162042
UDI-Public10801902162042
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2024
Device Catalogue NumberCDC-45703-XPN1A
Device Lot Number33F23G0431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown